Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Truncation error bounds for limit periodic continued fractions


Authors: W. J. Thron and Haakon Waadeland
Journal: Math. Comp. 40 (1983), 589-597
MSC: Primary 30B70; Secondary 41A45
DOI: https://doi.org/10.1090/S0025-5718-1983-0689475-9
MathSciNet review: 689475
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We derive a truncation error bound for limit periodic continued fractions $ K({a_n}/l)$ which, at least asymptotically, is best possible by comparsion with periodic continued fractions. For a given limit periodic continued fraction the bound is easy to compute.


References [Enhancements On Off] (What's this?)

  • [1] Lisa Jacobsen and Haakon Waadeland, Some useful formulas involving tails of continued fractions, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 99–105 (English, with Russian summary). MR 690457
  • [2] William B. Jones and Wolfgang J. Thron, Continued fractions, Encyclopedia of Mathematics and its Applications, vol. 11, Addison-Wesley Publishing Co., Reading, Mass., 1980. Analytic theory and applications; With a foreword by Felix E. Browder; With an introduction by Peter Henrici. MR 595864
  • [3] Marius Overholt, Om Visse Simple Elementomrader for Kjedebröker, Thesis (in Norwegian) for the degree cand. real., Universitetet i Trondheim, Matematisk Institutt, NLHT 1981.
  • [4] Marius Overholt, A class of element and value regions for continued fractions, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 194–205. MR 690462
  • [5] Oskar Perron, Die Lehre von den Kettenbrüchen. Dritte, verbesserte und erweiterte Aufl. Bd. II. Analytisch-funktionentheoretische Kettenbrüche, B. G. Teubner Verlagsgesellschaft, Stuttgart, 1957 (German). MR 0085349
  • [6] H. Poincare, Sur les Equations Lineaires aux Differentielles Ordinaires et aux Differences Finies, Amer. J. Math. 7 (1885), no. 3, 203–258 (French). MR 1505385, https://doi.org/10.2307/2369270
  • [7] W. J. Thron and H. Waadeland, Accelerating convergence of limit periodic continued fractions 𝐾(𝑎_{𝑛}/1), Numer. Math. 34 (1980), no. 2, 155–170. MR 566679, https://doi.org/10.1007/BF01396057
  • [8] W. J. Thron and Haakon Waadeland, Convergence questions for limit periodic continued fractions, Rocky Mountain J. Math. 11 (1981), no. 4, 641–657. MR 639449, https://doi.org/10.1216/RMJ-1981-11-4-641
  • [9] W. J. Thron and Haakon Waadeland, Modifications of continued fractions, a survey, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 38–66. MR 690452
  • [10] W. J. Thron and Haakon Waadeland, On a certain transformation of continued fractions, Analytic theory of continued fractions (Loen, 1981) Lecture Notes in Math., vol. 932, Springer, Berlin-New York, 1982, pp. 225–240. MR 690464

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 30B70, 41A45

Retrieve articles in all journals with MSC: 30B70, 41A45


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0689475-9
Article copyright: © Copyright 1983 American Mathematical Society